Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 26, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 13, 2018, 7:08 PM CDT for Leon County, Robertson County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2018, 7:08 PM CDT (00:08 UTC)
- Expired
- Oct 13, 2018, 7:36 PM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035
WFUS54 KFWD 140008
TORFWD
TXC289-395-140100-
/O.NEW.KFWD.TO.W.0026.181014T0008Z-181014T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
708 PM CDT SAT OCT 13 2018
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
East central Robertson County in central Texas...
Southwestern Leon County in central Texas...
* Until 800 PM CDT.
* At 707 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles east of Franklin, or 18 miles east of Hearne,
moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Robertson and southwestern Leon Counties.
This includes Interstate 45 between mile markers 152 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3103 9638 3116 9588 3109 9586 3109 9598
3107 9602 3107 9605 3100 9617 3098 9623
3092 9635
TIME...MOT...LOC 0007Z 254DEG 30KT 3097 9630
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Godwin2 follow-up statements
091
WWUS54 KFWD 140026
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
726 PM CDT SAT OCT 13 2018
TXC395-140035-
/O.CAN.KFWD.TO.W.0026.000000T0000Z-181014T0100Z/
Robertson TX-
726 PM CDT SAT OCT 13 2018
...THE TORNADO WARNING FOR EAST CENTRAL ROBERTSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
3099 9621 3106 9625 3116 9588 3109 9586
TIME...MOT...LOC 0025Z 255DEG 24KT 3101 9614
$$
TXC289-140100-
/O.CON.KFWD.TO.W.0026.000000T0000Z-181014T0100Z/
Leon TX-
726 PM CDT SAT OCT 13 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH
CENTRAL LEON COUNTY...
At 725 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles west of Madisonville, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Leon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
3099 9621 3106 9625 3116 9588 3109 9586
TIME...MOT...LOC 0025Z 255DEG 24KT 3101 9614
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Godwin155
WWUS54 KFWD 140036
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
736 PM CDT SAT OCT 13 2018
TXC289-140046-
/O.CAN.KFWD.TO.W.0026.000000T0000Z-181014T0100Z/
Leon TX-
736 PM CDT SAT OCT 13 2018
...THE TORNADO WARNING FOR SOUTH CENTRAL LEON COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However heavy rain is still
possible with this thunderstorm.
LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
3099 9621 3106 9625 3116 9588 3109 9586
TIME...MOT...LOC 0036Z 254DEG 30KT 3104 9603
$$
GodwinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 13, 6:49 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 13, 6:49 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 649 PM CDT Sat Oct 13 2018 .AVIATION... Cool and moist post-frontal air will remain in place across all TAF sites, resulting in generally IFR to low end MVFR ceilings this evening and overnight with some patchy fog (VSBY 3 to 5 SM). The cold front will briefly lift back to the north on Sunday, resulting a return of south flow and a surge of moisture which will keep IFR to low end MVFR ceilings in place through the day. A much stronger cold front will reach the Metroplex TAF sites near or just after 00Z Monday. An abrupt north wind shift will accompany the cold front along with a good chance of thunderstorms. 79 && .SHORT TERM... /Issued 347 PM CDT Sat Oct 13 2018/ /Tonight/ Thunderstorms will end from northwest to southeast through sunset with the passage of the upper level shortwave and the arrival of cooler and drier air behind a cold front. We will not remove PoPs across the south completely tonight since the cold front may have a difficult time clearing the CWA. We will clear several of the western counties out of Tornado Watch 413 with the release of the afternoon package, but will leave the southeast zones in the watch through its duration since they will remain in the unstable and highly sheared warm sector. Even though much of the rain will end before 7 PM, we will let the current Flash Flood ride until expiration to account for lingering street flooding. Otherwise, it will remain cloudy and damp through the night with patchy areas of fog. However, extensive cloud cover should prevent widespread dense fog from developing. The cloud cover will also keep low temperatures in the 50s and 60s. 79 && .LONG TERM... /Issued 347 PM CDT Sat Oct 13 2018/ /Sunday through Friday/ A very unsettled weather pattern is expected across the entire region Sunday through next weekend with multiple opportunities for rain and very cool/cold temperatures. Sunday will be somewhat of a transitional day as today's cold front attempts to lift back to the north in response to another developing low pressure system in the west. As the front lifts northward it will interact with lingering moisture to produce scattered showers and thunderstorms. The better chance of storms will arrive across the northwest zones late Sunday afternoon when a strong cold front enters the region. There will be some potential for strong to severe storms Sunday afternoon with moderate mid level lapse rate and favorable shear. The extent of the severe weather will largely hinge on how much the air can heat up in the warm sector given the extensive cloud cover expected. Large hail and damaging wind will be the primary hazards with the strongest storms. The front will move through the entire region Sunday night/Monday, bringing much colder and breezy conditions along with some post frontal showers and thunderstorms. Post frontal precipitation chances will continue Monday night/Tuesday as a cutoff low deepens over the Desert Southwest, supplying large scale lift and moisture. This general wet and cool pattern will persist through the end of the week. We will likely need another flash flood watch for portions if not all of the area for at least the first half of next week, but for now we will hold off on issuing one and let later shifts assess what areas are most vulnerable to flooding. The only good news is that the mid level instability will decrease next week so convective precip will be less likely. Precipitation chances will end from north to south Friday night/next Saturday when another strong cold front moves across the Southern Plains. After a much warmer day Sunday with highs in the 70s and 80s, temperatures will cool significantly with highs Monday and Tuesday generally in the 40s and lower 50s. We will even see some lows in the 30s across the northwest zones Sunday night and Monday night. High temperatures Wednesday through Friday will slowly warm into the 50s and lower 60s with lows mainly in 40s. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 77 43 47 43 / 10 50 80 80 80 Waco 65 84 48 50 46 / 20 40 80 80 80 Paris 60 75 46 49 44 / 20 40 80 80 70 Denton 57 75 42 46 43 / 10 50 80 80 70 McKinney 59 76 44 47 44 / 10 50 80 80 70 Dallas 62 78 45 48 45 / 10 50 80 80 80 Terrell 63 79 47 50 46 / 20 50 80 80 80 Corsicana 65 82 49 51 46 / 30 40 80 80 80 Temple 67 84 48 50 46 / 40 40 80 80 80 Mineral Wells 58 78 41 46 42 / 10 50 80 80 70 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/25
Hazardous weather outlook, Oct 13, 4:36 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 436 PM CDT Sat Oct 13 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 436 PM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms will linger through sunset generally southeast of a line from Canton to Waco to Killeen. A few strong to severe storms will be possible with a threat for damaging winds, large hail and isolated tornadoes. The severe weather threat will end after sunset. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain and thunderstorms will increase in coverage again Sunday afternoon and continue through the overnight hours and into Tuesday. There is a low chance for severe weather Sunday afternoon and evening with hail and damaging winds being the main threat. The more significant threat through late Tuesday will be the potential for heavy rainfall. Additional rainfall amounts in excess of 5 inches will be possible resulting in localized flash flooding. Excessive runoff from heavy rainfall will also result in river flooding through the week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested southeast of a line from Canton to Waco to Killeen through sunset.
In the hours before
Local storm report, Oct 13, 1:29 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG WAXAHACHIE 32.40N 96.85W
10/13/2018 ELLIS TX TRAINED SPOTTER
WIND DAMAGE REPORTED AT WAXAHACHIE HIGH SCHOOLLocal storm report, Oct 13, 2:13 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TORNADO 1 N ANGUS 32.03N 96.43W
10/13/2018 NAVARRO TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TORNADO ON I-45 NORTH OF
ANGUSLocal storm report, Oct 13, 2:15 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TORNADO HILLSBORO 32.00N 97.13W
10/13/2018 HILL TX PUBLIC
SOCIAL MEDIA PHOTOS RECEIVED OF DAMAGE IN HILLSBOROLocal storm report, Oct 13, 3:22 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 10 SE ATHENS 32.10N 95.73W
10/13/2018 E1.50 INCH HENDERSON TX TRAINED SPOTTER
PING PONG BALL SIZE HAIL REPORTED BY SPOTTER ON 175
SOUTH OF ATHENSLocal storm report, Oct 13, 3:25 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG MILDRED 32.04N 96.34W
10/13/2018 NAVARRO TX PUBLIC
SOCIAL MEDIA REPORT OF DAMAGE NEAR MILDRED.Local storm report, Oct 13, 4:04 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TORNADO 4 SE TEAGUE 31.54N 96.18W
10/13/2018 FREESTONE TX TRAINED SPOTTER
SPOTTER REPORTED TORNADO 7 NNW OF BUFFALO.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:49 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 7 days |
| Oct 13, 8:49 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Oct 14, 3:18 PM CDT | Flood Watch | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Dallas and 31 more | 64 hr |
| Oct 14, 5:38 PM CDT | Special Weather Statement | FWD | Eastland | 52 min |
| Oct 14, 6:06 PM CDT | Special Weather Statement | FWD | Eastland | 24 min |
| Oct 14, 6:22 PM CDT | Special Weather Statement | FWD | Somervell | 23 min |
| Oct 14, 6:32 PM CDT | Special Weather Statement | FWD | Erath | 28 min |
| Oct 14, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Somervell | 53 min |
| Oct 14, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 41 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.